Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 35, NWS Albuquerque, NM

October 4, 2009

NWS Albuquerque, NM issued this wind advisory at Oct 4, 2009, 9:40 AM MDT. It took effect at Oct 4, 2009, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2009, 9:40 AM MDT (15:40 UTC)
In effect from
Oct 4, 2009, 12:00 PM MDT
Expired
Oct 4, 2009, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 041540
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
940 AM MDT SUN OCT 4 2009

...STRONG AND GUSTY WINDS OVER FAR WESTERN NEW MEXICO TODAY...

.STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE DURING THE
AFTERNOON HOURS ACROSS THE CHUSKA MOUNTAINS AND WEST CENTRAL
PLATEAU. GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ALONG INTERSTATE
40 BETWEEN GALLUP AND THE ARIZONA STATE LINE. 

NMZ502-505-042200-
/O.NEW.KABQ.WI.Y.0035.091004T1800Z-091005T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-
INCLUDING THE CITY OF...GALLUP
940 AM MDT SUN OCT 4 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP SHORTLY AFTER THE NOON HOUR ACROSS THE CHUSKA MOUNTAINS
AND THE WEST CENTRAL PLATEAU. THE STRONGEST WINDS ARE EXPECTED
DURING MID AFTERNOON...AND WILL DIMINISH AROUND SUNSET. LOCALIZED
AREAS OF BLOWING DUST ARE POSSIBLE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
2 follow-up statements
000 
WWUS75 KABQ 042155
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT SUN OCT 4 2009

...STRONG AND GUSTY WINDS CONTINUE OVER FAR WESTERN NEW MEXICO...

.STRONG WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE
THROUGH EARLY EVENING ACROSS THE CHUSKA MOUNTAINS AND WEST
CENTRAL PLATEAU. GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ALONG
INTERSTATE 40 BETWEEN GALLUP AND THE ARIZONA STATE LINE.

NMZ502-505-050100-
/O.CON.KABQ.WI.Y.0035.000000T0000Z-091005T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-
INCLUDING THE CITY OF...GALLUP
355 PM MDT SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE ACROSS THE CHUSKA MOUNTAINS AND THE WEST CENTRAL PLATEAU
THROUGH EARLY EVENING. WIND SPEEDS ARE EXPECTED TO DIMINISH AROUND
SUNSET. LOCALIZED AREAS OF BLOWING DUST ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
000 
WWUS75 KABQ 050102
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
702 PM MDT SUN OCT 4 2009

NMZ502-505-050215-
/O.EXP.KABQ.WI.Y.0035.000000T0000Z-091005T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-
INCLUDING THE CITY OF...GALLUP
702 PM MDT SUN OCT 4 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 4, 3:16 AM MDT, 6 hours 24 minutes earlier.

Area forecast discussion, Oct 4, 3:16 AM MDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 AM MDT SUN OCT 4 2009

.DISCUSSION...
PRECIPITATION CHANCES WILL INCREASE TODAY AND ESPECIALLY TONIGHT
AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT BASIN BEGINS
TO TRACK EAST NORTHEASTWARD INTO THE CENTRAL AND NORTHERN ROCKIES.
AHEAD OF THIS SYSTEM SOUTHERLY SURFACE WINDS HAVE DEVELOPED IN NEW
MEXICO WITH DEW POINTS IN THE MID TO UPPER 40S AS FAR NORTH AS
SANTA FE AND TUCUMCARI. THE INFLUX OF LOW LEVEL MOISTURE WILL
RESULT IN PATCHES OF LOW CLOUDS EARLY THIS MORNING AND AGAIN LATE
TONIGHT AND EARLY MONDAY MORNING IN THE RIO GRANDE VALLEY. PATCHY
FOG AND LOW CLOUDS HAVE ALSO DEVELOPED ON THE FAR EASTERN PLAINS
THIS MORNING AND MOS AGREES THAT THEY SHOULD RETURN OVER A GREATER
PORTION OF THE PLAINS LATE TONIGHT INTO EARLY MONDAY MORNING. ADDITIONALLY...THE
MOISTURE WILL ENABLE AN UP TICK IN PRECIPITATION COVERAGE THIS
AFTERNOON AND ESPECIALLY TONIGHT INTO MONDAY MORNING AS
PERTURBATIONS CROSS NEW MEXICO IN STRENGTHENING SOUTHWEST FLOW
ALOFT. THE LOW LEVEL MOISTURE IS MOST ABUNDANT IN SOUTHERN
AREAS...AND OUR SOUTHERN TIER OF ZONES WILL BE FAVORED FOR SHOWERS
AND PERHAPS SOME THUNDER THIS AFTERNOON AND EVENING.
HOWEVER...LATE TONIGHT AND MONDAY MORNING OUR LOCAL WRF MODEL
INDICATES A MORE SIGNIFICANT PERTURBATION WILL CROSS CENTRAL
PORTIONS OF THE STATE RESULTING IN A SPREAD OF PRECIPITATION
NORTHWARD THROUGH THE RIO GRANDE VALLEY AND NORTHWEST MOUNTAINS.
THIS MAY IMPACT BALLOON ENTHUSIASTS WITH PATCHES OF VERY LOW
CLOUDS AND RAIN SHOWERS NEAR SUNRISE AND LINGERING UNTIL MID
MORNING. MONDAY AFTERNOON PRECIPITATION CHANCES WILL DECREASE
AREAWIDE AS THE BASE OF THE UPPER LEVEL TROUGH EXITS EAST AND
DRIER AIR MOVES IN FROM THE SOUTHWEST.

ASIDE FROM AN INCREASE IN PRECIPITATION CHANCES...THE PASSING
UPPER LEVEL SYSTEM WILL ALSO BRING STRONGER WINDS. A SPEED MAXIMUM
IN THE POLAR JET WILL PUSH INTO THE AREA FROM THE WEST TODAY
RESULTING IN BREEZY TO WINDY SOUTHWESTERLY FLOW. MUCH OF CENTRAL
AND WESTERN NEW MEXICO WILL EXPERIENCE SPEEDS FROM 15 TO 30 MPH
THIS AFTERNOON WITH SOME HIGHER GUSTS. THE STRONGEST WINDS TODAY
WILL FAVOR THE WESTERN MOUNTAINS...WHERE SOME HIGHER ELEVATION
LOCATIONS MAY ENCOUNTER WIND ADVISORY SPEEDS. AT THIS TIME THE
COVERAGE OF THE STRONGER WINDS APPEARS TO BE SMALL ENOUGH AND HIGH
ENOUGH IN ELEVATION TO FORGO ISSUING A WIND ADVISORY.
HOWEVER...MOS SUGGESTS THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN MAY EXPERIENCE SOUTHWEST WINDS AT SPEEDS FROM 25 TO 35 MPH
WITH GUSTS TO 45 OR 50 MPH ON MONDAY AFTERNOON AS THE CORE OF THE
SPEED MAXIMUM CROSSES THAT AREA.

BEHIND THE EXITING UPPER LEVEL SYSTEM ANOTHER IS EXPECTED TO
DEVELOP IN ITS PLACE OVER THE GREAT BASIN. LIKE LAST NIGHTS MODEL
RUNS...MODELS AGAIN SEEM IN GOOD AGREEMENT THAT THE SYSTEM WILL
TRACK ACROSS NM ON FRIDAY. HOWEVER...THE GFS...ECMWF AND CANADIAN MODELS DO
DISAGREE ON THE STRENGTH OF THE SYSTEM AND THE AMOUNT OF PRECIPITATION
IT MAY PRODUCE. THE GFS IS THE DRIER OF THE LONGER RANGE MODELS. A
BACK DOOR COLD FRONT COULD SET THE STAGE FOR INCREASING
PRECIPITATION CHANCES IF IT CAN BRING INCREASED LOW LEVEL MOISTURE AS IT
DROPS INTO THE EAST MONDAY NIGHT AND POSSIBLY INTO THE CENTRAL
VALLEY WITH AN EAST WIND BY TUESDAY OR WEDNESDAY MORNINGS. IT
REMAINS TO BE SEEN HOW MOIST THIS FRONT MAY BE...AND THERE IS SOME
INDICATION THAT MOIST LOW LEVEL RETURN FLOW FROM THE SOUTHEAST MAY
NOT DEVELOP UNTIL SOMETIME WEDNESDAY. EITHER WAY...PRECIPITATION
CHANCES LOOK TO INCREASE DURING THE LATTER HALF OF THE COMING WORK
WEEK.

44

&&

.AVIATION...
SUFFICIENT LOW LEVEL MOISTURE HAS MOVED INTO THE STATE TO DEVELOP
LOW CLOUDS...CIGS IN THE CENTRAL VALLEY AND EASTERN NEW MEXICO THIS
MORNING.  CURRENT OBS INDICATE LOW CLOUDS AND CIGS HAVE DEVELOPED AT
KSAF AND KAEG IN THE MIDDLE RIO GRANDE VALLEY. LOW CLOUDS...CIGS AND
FOGS POSSIBLE IN EASTERN NM...INCLUDING KTCC AND KCVN.  LOW CLOUDS
WITH LIGHT PRECIPITATION AND FOG POSSIBLE ACROSS THE SOUTHEAST
...INCLUDING KROW AND KSRR FROM AROUND 10Z THROUGH 14Z. EXPECT GUSTY
SOUTHWEST WINDS TO DEVELOP BY 18Z TODAY ACROSS ALL AREAS...
INCREASING DURING THE AFTERNOON WITH THE STRONGEST WINDS ACROSS THE
HIGH TERRAIN OF THE WEST.  MODERATE TURBULENCE BELOW FL390 A
POSSIBILITY AS THESE WINDS STRENGTHEN...ESPECIALLY IN AND AROUND
HIGHER TERRAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
LARGE MOISTURE GRADIENT IN PLACE OVER THE STATE...WITH MINIMUM
AFTERNOON RELATIVE HUMIDITIES NEAR 50 PERCENT ALONG THE SOUTHERN
BORDER THEN DECREASING TO AROUND 25-30 PERCENT ALONG THE I-40
CORRIDOR AND NORTHEAST...WITH THE LOWEST VALUES AROUND 20 PERCENT IN
THE MIDDLE RIO GRANDE VALLEY TO THE NORTHWEST PORTION OF THE STATE.

FAIR TO GOOD OVERNIGHT RECOVERIES EXPECTED TONIGHT AND EARLY MONDAY
ACROSS THE REGION...EXCEPT POOR RECOVERIES OVER THE SOUTH AND
SOUTHWEST AREAS. MOISTURE VALUES WILL CONTINUE TO TREND DOWNWARD AS
THE NEXT UPPER LOW/TROUGH DRAWS DRIER WESTERLIES INTO THE REGION.
EXPECT WINDS TO INCREASE TODAY AS THE UPPER TROUGH NEARS.  WINDS
WILL INCREASE STILL FURTHER ON MONDAY AS THE TROUGH AXIS MOVES
THROUGH.  ISOLATED SHOWERS/STORMS MAY BE POSSIBLE SUNDAY INTO MONDAY
FAVORING FAR NORTHERN AND SOUTHEASTERN PORTIONS OF THE STATE.

POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AS A
LEE TROUGH DEVELOPS NEAR THE OK/TX PANHANDLES AND AIDS IN DRY
DOWNSLOPE FLOW ACROSS THE NORTHEAST PORTIONS OF THE STATE.  A WEAK
COLD FRONT EXPECTED TO HAVE A LIMITED AFFECT ACROSS THE NORTHEAST BY
TUESDAY.

NEXT UPPER LEVEL STORM SYSTEM TO POTENTIALLY APPROACH FROM THE WEST
BY NEXT WEDNESDAY THROUGH FRIDAY WITH INCREASING MOISTURE AND
WETTING RAIN/HIGH ELEVATION SNOW CHANCES POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  74  47  68  33 /  20  20  10   0
DULCE...........................  69  37  61  26 /  20  20  20   5
CUBA............................  69  39  66  27 /  10  20  20   0
GALLUP..........................  70  45  65  26 /  10  10  10   5
EL MORRO........................  70  41  66  26 /  10  10  10   5
GRANTS..........................  74  44  70  30 /  10  20  10   5
QUEMADO.........................  71  43  71  30 /  20  20  10   5
GLENWOOD........................  77  52  76  45 /  30  20  20   5
CHAMA...........................  64  35  58  25 /  20  20  30  10
LOS ALAMOS......................  69  43  67  35 /  10  20  20   0
PECOS...........................  69  44  69  37 /   5  20  20   0
CERRO/QUESTA....................  65  40  64  29 /   5  20  20   5
RED RIVER.......................  58  36  57  25 /   5  20  10   5
ANGEL FIRE......................  59  35  58  29 /   5  20  10   5
TAOS............................  68  45  68  34 /   0  20  20   5
ESPANOLA........................  75  42  74  36 /   5  20  20   0
SANTA FE........................  71  46  70  39 /   5  20  20   0
SANTA FE AIRPORT................  74  48  73  41 /   5  20  20   0
ALBUQUERQUE FOOTHILLS...........  75  55  76  45 /   5  20  20   0
ALBUQUERQUE HEIGHTS.............  77  57  78  49 /   5  20  20   0
ALBUQUERQUE VALLEY..............  78  56  79  43 /   5  20  20   0
ALBUQUERQUE WEST MESA...........  77  55  78  46 /   5  20  20   0
LOS LUNAS.......................  79  52  79  43 /   5  20  20   0
RIO RANCHO......................  78  55  78  47 /   5  20  20   0
SOCORRO.........................  77  53  80  48 /  10  20  20   0
SANDIA PARK/CEDAR CREST.........  70  46  70  39 /  10  20  20   0
MORIARTY/ESTANCIA...............  72  49  73  40 /   5  20  20   0
CLINES CORNERS..................  69  49  69  42 /   5  20  20   0
GRAN QUIVIRA....................  71  52  74  46 /  10  20  20   0
CARRIZOZO.......................  75  54  79  48 /  10  30  20   0
RUIDOSO.........................  68  48  70  46 /  20  40  20   0
CAPULIN.........................  65  46  72  34 /   0  20   5   5
RATON...........................  72  46  77  36 /   0  20   5   5
LAS VEGAS.......................  70  48  74  39 /   0  20  10   5
CLAYTON.........................  69  50  80  44 /   0  20   5   5
ROY.............................  69  50  77  45 /   0  20   5   5
CONCHAS.........................  76  57  83  50 /   0  20   5   5
SANTA ROSA......................  76  51  82  48 /   0  20  10   5
TUCUMCARI.......................  74  57  85  51 /   5  20   5   5
CLOVIS..........................  72  54  85  52 /  10  30  10   5
PORTALES........................  73  54  86  53 /  10  30  10   5
FORT SUMNER.....................  75  55  85  51 /   0  20  10   5
ROSWELL.........................  78  59  88  58 /  20  40  10   5
PICACHO.........................  77  54  82  52 /  20  40  10   0
ELK.............................  73  50  76  47 /  30  40  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44/01
Hazardous weather outlook, Oct 4, 5:56 AM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 AM MDT SUN OCT 4 2009

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
556 AM MDT SUN OCT 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
SOUTHWEST WINDS WILL REACH SPEEDS FROM 20 TO 35 MPH WITH GUSTS
FROM 40 TO 45 MPH THIS AFTERNOON IN THE SOUTHWEST AND WEST CENTRAL
MOUNTAINS...WEST CENTRAL PLATEAU AND CHUSKA MOUNTAINS...INCLUDING
GALLUP. THE STRONGER WINDS SHOULD FAVOR THE HIGH TERRAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AFTERNOON THE POTENTIAL EXISTS FOR SOUTHWEST SURFACE WINDS
TO REACH 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN AND EASTWARD ONTO THE CENTRAL
EASTERN PLAINS. THE STRONGEST WINDS SHOULD FAVOR THE AREA FROM
AROUND CLINES CORNERS TO AROUND LAS VEGAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.